Arkansas, 2003

Flash Flood in Arkansas, August 30, 2003

August 30, 2003 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 30, 3:30 AM CST, 9 hours 10 minutes earlier.

Area forecast discussion, Aug 30, 3:30 AM CST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT SAT AUG 30 2003

CHANCES OF RAIN WILL REMAIN HIGH AS LONG AS SURFACE BOUNDARY LINGERS
AROUND THE AREA. ALSO...THE SYSTEM COMING UP FROM THE SOUTH WILL
KEEP POPS UP. MUCH MOISTURE WILL BE IN PLACE TO PRODUCE HEAVY
RAIN...ESPECIALLY OVER NORTHWEST ARKANSAS TODAY AND NORTHERN
ARKANSAS TONIGHT. HEAVY RAINS WILL CONTINUE TO BE A POSSIBILITY FOR
THE LATTER HALF OF THE WEEKEND...AND IT WILL HAVE TO BE MONITORED
FOR POSSIBLE FLASH FLOOD WATCH. CLOUDS AND RAINS WILL MAKE TEMPS
DIFFICULT TO PEG. ANY BREAK IN THE CLOUDS WILL ALLOW TEMPS TO BOOM
AS WAS THE CASE YESTERDAY.

HRO   82  67  79  66 /  70  60  60  60
LIT   87  70  87  70 /  60  60  60  60
HOT   87  71  86  71 /  60  60  60  60
PBF   88  72  89  71 /  60  60  60  60

.LZK...NONE.

32
Hazardous weather outlook, Aug 30, 4:00 AM CST, 8 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

A FRONTAL BOUNDARY OVER THE CENTRAL PLAINS WILL MOVE A LITTLE CLOSER
TO NORTHERN ARKANSAS TODAY AND TONIGHT. NO SEVERE WEATHER IS
EXPECTED...HOWEVER SOME THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL TONIGHT OVER PARTS OF THE EXTREME NORTHWEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE WEATHER WILL EXIST OVER ABOUT THE NORTHERN
THIRD OF ARKANSAS ON SUNDAY.

THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE CLOSER TO THE STATE ON
SUNDAY. THIS COUPLED WITH A SERIES OF UPPER LOWS MOVING WEST TO EAST
ALONG THE FRONT AND TROPICAL MOISTURE SURGING NORTHWARD WILL PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS IN THE STATE...ESPECIALLY OVER
THE NORTHERN SECTIONS. SOME OF THE STORMS COULD BECOME SEVERE SUNDAY
AFTERNOON AND EVENING. THE PRIME SEVERE WEATHER THREATS WOULD BE
STRONG AND DAMAGING WINDS...AND POSSIBLY ISOLATED TORNADOES.

HEAVY RAINFALL OVER THE WEEKEND OVER PARTS OF SOUTHERN MISSOURI AND
NORTHERN ARKANSAS MAY CAUSE PROBLEMS ALONG SOME RIVERS IN NORTHERN
ARKANSAS.

IN PARTICULAR...MINOR TO MODERATE FLOODING IS POSSIBLE ON THE
BLACK...CACHE...PORTIONS OF THE WHITE...AND THE SPRING RIVERS. FLOAT
STREAMS MAY SEE A RISE AS WELL...WITH AN INCREASED FLOW RATE. IF YOU
PLAN TO VENTURE OUT ON BODIES OF WATER DURING THIS HOLIDAY
WEEKEND...USE EXTREME CAUTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING.

22

The radar

The Little Rock radar (KLZK), 114 km away, was scanning. The volume nearest the first event began at 18:41 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Stone

When
August 30, 12:40 PM CST to 3:00 PM CST
Where
Stone County, Mountain View
Reported by
LAW ENFORCEMENT
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Heavy rainfall caused some street flooding to occur in Mountain View.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377903.